Technology scribbler, gadget geek, two-fingered typist, Mac user & all round computing nerd...

Highs and Lows 2

Posted by DarrenG on September 13, 2009

ilizarov-infection2For the last few days I’ve been feeling very positive and happy so the contrast with my glum disposition today is all the more obvious.

The infection appears to be improving at least. During the daily pin cleansing and dressing this morning it certainly looks like the infection around the pin is receding which if true is great news but despite this I can’t shake the mildly depressed feeling I have woke with. I’ve been snapping at my wife and daughter. Given all they have done and are doing for me these are the last people I should be arguing with!

Part of it is possibly my first appointment with the Physio tomorrow. Although it is just an assessment I’m worried that they will mark my inability to raise my ‘bad’ leg onto a stool or into bed as poor progress. It’s difficult to know what I ought to be able to achieve by now but this is the one thing that means I am still heavily reliant on others for. If I want to get off the settee I need help to move my leg as I do when I sit down and the same applies for getting into/out of bed.

I don’t know how heavy the frame is but it feels very heavy! Although I can raise my leg 20 or 30 degrees when stood it’s too heavy to lift when horizontal and when I try to lock my knee it is very painful, probably because of the pins through the knee itself. So what should be easy isn’t and I’m hoping this isn’t due to a lack of effort or practice on my part. Doubtless if it is I will find out tomorrow!

I suspect some of the gloom is also due to the infection. Whilst I ‘think’ things are improving there is always the risk that it is wishful thinking and I’d rather not have to be admitted for IV antibiotics if possible and of course it makes sleep difficult which could be adding up to cause the depression. A swab was taken and if it’s of concern I’ll get a call from the GP.

Another contributing factor my be the stock take of meds today which reveals I have only four our five days of painkillers left (Zydol capsules and Oramorph liquid morphine). I’m sure my GP will issue a repeat subscription but there is the concern that she will not, foolish I know. Whilst I take them only when absolutely necessary and not just on a schedule, their presence is a great safety blanket and knowing I have them should the worst pain materialise helps a lot. Not having them as an option is not something I want to contemplate!

Tomorrow is another day though and I’m sure it will all seem very different by then. With a few more weeks meds in the cabinet, no ‘proceed to hospital’ call from the GP and a positive outcome from my visit to the physio I’ll be back on track.

Trackbacks

Use this link to trackback from your own site.

Comments

Leave a response

  1. Ciara Mon, 14 Sep 2009 04:24:44 UTC

    Sorry to hear your feeling down, I know how it can be and snapping at the people who care the most about you happens to me more often than I like to think about. However, as long as you are very nice to them when your bad mood has passed they are usually very forgiving. I hope all goes well with your physio, please let me know how you get on :)

  2. Jill J Tue, 15 Sep 2009 01:11:37 UTC

    I hear you! Fortunately, everything that you are feeling is completely normal. If it’s not, well then, you and I are oddballs together. It took me a month to lift my leg. So, I wouldn’t get down about it, yet. Your frame is a lot bigger than mine too. I’m not sure how much they weigh, but it feels like 50 pounds at first. That too will get easier. Just to encourage you.

    Also, about the pain meds., if your doctor is anything like mine, he/ she won’t want you to be in pain. I STILL take pain medicine when I need it and I’ve had mine on since January. He told me that it is better to take the medicine and get back to my normal life than it is to sit around on the couch all day. The weight bearing helps to heal the fracture. If you get addicted, which it sounds like that won’t even be an issue with you, just keep your doctor informed and they will help you get “clean” at the end. I know that sounds extreme, but with what we are going through, sometimes you just need a little drug help.

    I’m sure that physio will be just fine for you. And I know that they will help you as opposed to criticize you. But if they do, just stab them in the buttock with a pencil, and then they’ll have a little bit of an idea what you are going through. :)

Comments


%d bloggers like this: